MAUDE Adverse Event Report: ALCON GRIESHABER AG MONARCH II LOADING FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG MONARCH II LOADING FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 560.01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during a cataract extraction with intraocular lens procedure an ophthalmic forceps tip did not look secured and upon further inspection the tip fell off on to the sterile field.Procedure was completed with backup forceps with no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A manufacturing device history record (dhr) review was performed to ensure that the product was manufactured in compliance with the device master record.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The sample was received taped onto a sheet of carton packed in a zip-lock bag.The sample evidently shows macroscopic signs of damage, namely that one of forceps arms is broken off at the location where the arm changes thickness, i.E., at its weakest point.The fracture surface of the sample was visually inspected and did not show any abnormalities that would indicate a root cause for the breakage.The product is a reusable device intended to be cleaned/sterilized by the customer and has been in use per the initial description.Therefore, product was handled and the situation in which the defect occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is therefore confirmed but the root cause cannot be identified by this investigation.It cannot be determined how or where the damage to the sample occurred.Therefore, a root cause for the customer's reported event could not be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH II LOADING FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18343842
Report Number3003398873-2023-00222
Device Sequence Number5380649
Product Code HNR
UDI-Device Identifier07612717057470
UDI-Public07612717057470
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number560.01
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer05/05/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown